Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Does generic birth control pills have side effect of weight gain?

It is about birth contol.
I was on a birth contol that seemed to work good. The doctor asked if I would be ok about switching to a generic brand then that way the pills would be sent straight to my house. She ensured me that they were exactly the same. I agreed. I haven't been on them long, not quit a year but I have noticed weight gain. Pants getting tighter from when I wore them in Oct. Another pair are getting tighter from when I wore them just this past Feb. Could it be because it is a generic brand? My eating habbit isn't bad but maybe not the greatest. I try to eat a yogurt or a meal replacement shake for breakfast. Fresh strawberries and ganola bar or yogurt for snake. Lunch which could be Subway or yes Taco Bell. Another small and healthy snake and then dinner which is a steak, greenbeans and a baked potatoe, or bbq chicken, or soup and grilled cheese. I try to eat small portions. I watch what I eat a lot. I take vitamens. I walk alot for work, on my feet all day. Walking up and down stairs daily. Hiking up and down hills once a week usually. I try to walk my dogs at home and usually running around for my son. So I feel like I am not an unhealthy or lazy person but seem to be gaining weight. I want to loose this weight to help my self esteem and mood. I can't afford 100.00 a week for meals from some of these diet plans. I am trying diet pills but not satisfied yet with them and it has been about a month. Please help me. I want to feel beautiful inside and out!
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for using HCM
As you have mentioned generic brand medication content was same as your previous pills. Change in brand does not cause much difference. If you were adjusted to your previous pills, you can continue same pills.
Weight gain is a one of the side effect of birth control pills. Taking pills for long duration is also not recommend . Consult gynaecologist to know about other methods of birth control, which ever is suitable for you if you are planning for some more years.
As you are fallowing regular exercise and diet, you can maintain a dairy to calculate your daily calorie intake, this would help you know how much extra calories you are taking, and how to reduce that.

Have a good health

Dr. Vidya
Answered: Wed, 26 Jun 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor